Alert archive / Arizona / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 65, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 23, 2010, 12:46 PM MST for Santa Cruz County, Arizona. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2010, 12:46 PM MST (19:46 UTC)
- Expired
- Aug 23, 2010, 1:30 PM MST
- In force
- 44 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 46 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2294 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 9:00 AM MST, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 23, 9:00 AM MST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 900 AM MST MON AUG 23 2010 .SYNOPSIS...THERE WILL CONTINUE TO BE SUFFICIENT MOISTURE AND INSTABILITY TO BRING MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEK. && .DISCUSSION...STILL PLENTY OF MOISTURE IN PLACE WITH PRECIPITABLE WATER VALUES NEAR TO OVER 1.5 INCHES AND SURFACE DEWPTS SOLIDLY IN THE 60S. GOOD INSTABILITY ON THE SOUNDING THIS MORNING BUT LITTLE SHEAR AND OVERALL WEAK STEERING FLOW FOR STORM MOTION. INITIAL STORM EVOLUTION WILL SEE STORM MOVEMENT OUT OF THE SOUTH AND SOUTHWEST UP TO 10 MPH...BUT MATURE STORMS WILL TEND TO THEN SIT IN PLACE WITH SOUTHERLY OUTFLOWS FAVORED FROM THE LEAN. EASY MOUNTAIN STORM DEVELOPMENT WITH HEAVY RAIN A CONCERN FROM RELATIVELY SLOW MOVING STORMS. PROBABLY NOT ENOUGH ORGANIZATION TO PROPAGATE DEEP INTO THE LOWER WESTERN DESERTS LATER. TUESDAY...WEAK INVERTED INFLECTION TRIES TO ROTATE AROUND THE HIGH CENTER AND INTO SOUTH CENTRAL AND SOUTHEAST ARIZONA...THIS COULD HELP PROVIDE FOCUS AND MORE ORGANIZATION FOR STORMS WITH GOOD TIMING COINCIDING WITH MAXIMUM DAYTIME HEATING. WEDNESDAY THROUGH SATURDAY...THE HIGH CENTER WOBBLES BACK WESTWARD UNDER HIGHER LATITUDE INFLUENCES BY MID WEEK. IF IT RECONSOLIDATES TOO FAR SOUTH THIS WOULD INHIBIT STORM DEVELOPMENT A BIT BUT RIGHT NOW IT LOOKS LIKE IT WILL STAY NORTH AND ALLOW CONTINUED DIURNAL CONVECTION THROUGH THE WEEK AS SUFFICIENT MOISTURE REMAINS IN PLACE. PERHAPS EVEN CREATING A FAVORABLE PATTERN FOR STRONG OUTFLOW FROM THE RIM WEDNESDAY OR THURSDAY. SUNDAY AND MONDAY...SOME SIGNS OF A DEEP ENOUGH WEST COAST TROUGH EARLY NEXT WEEK TO SHUNT MOISTURE EASTWARD. HOWEVER...THE ECMWF RETROGRADES SOME SOUTHERN BRANCH ENERGY OFF THE WEST COAST AND DRAWS TROPICAL MOISTURE UP FROM THE SOUTH BEFORE LIFTING THROUGH NORTH OF THE AREA. THERE'S ALWAYS A "HOWEVER" WHEN YOU START PEEKING AT THE FIRST SIGNS OF TRANSITION PATTERNS. && .AVIATION...CLOUD BUILDUPS OVER THE MOUNTAINS BY LATE MORNING WITH SCT TSTMS DEVELOPING LATE MORNING INTO THROUGH THE AFTERNOON AND EARLY EVENING. SCT-BKN CLOUDS AROUND 6-9K FT AGL AFTER 19Z. MVFR CEILINGS/VSBYS AND WIND GUSTS TO 40 KTS ASSOCIATED WITH THE STRONGEST TSRA. OTHERWISE...TERRAIN DRIVEN SURFACE WIND GENERALLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. MEYER WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 23, 11:57 AM MST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1157 AM MST MON AUG 23 2010 AZZ019-029>035-241800- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1157 AM MST MON AUG 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP EARLY THIS AFTERNOON...BECOMING SCATTERED IN THE VALLEYS AND SCATTERED TO NUMEROUS OVER THE MOUNTAINS BY MID TO LATE AFTERNOON. THE SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING TODAY AND TONIGHT...WITH THE DIRECTION OF MOVEMENT TO THE NORTH AT 5 TO 10 MPH. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...LOCALLY HEAVY RAINFALL WILL ALSO BE A POSSIBILITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY IN AFTERNOON AND EVENING HOURS THROUGH THE MIDDLE OF THE WEEK. EXPECT GUSTY WINDS AND LOCALLY HEAVY RAINFALL WITH THE STRONGEST STORMS. THE PATTERN WILL THEN BECOME LESS FAVORABLE FOR SHOWER AND STORM DEVELOPMENT DURING THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 11:33 AM MST | Flash Flood Warning | TWC | Cochise | 103 min |
| Aug 23, 12:40 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 110 min |
| Aug 23, 1:42 PM MST | Flash Flood Warning | TWC | Pima | 42 min |
| Aug 23, 2:01 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Aug 23, 2:46 PM MST | Special Weather Statement | TWC | Pima | 44 min |
| Aug 23, 3:05 PM MST | Special Weather Statement | TWC | Cochise | 40 min |
| Aug 23, 3:10 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 23, 3:13 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 62 min |
| Aug 23, 3:20 PM MST | Flash Flood Warning | TWC | Cochise | 115 min |
| Aug 23, 3:34 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Aug 23, 4:14 PM MST | Special Weather Statement | TWC | Pinal | 46 min |
| Aug 23, 4:40 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.